Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 57, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 10, 1997, 10:00 PM CDT for 5 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1997, 10:00 PM CDT (03:00 UTC)
- Expired
- Aug 11, 1997, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Beckham County, OK, Custer County, OK, Greer County, OK, Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2314 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 110301
FFWOKC
OKC039-009-055-075-149-110700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT SUN AUG 10 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 200 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHWESTERN OKLAHOMA
SOUTHERN CUSTER
IN SOUTHWESTERN OKLAHOMA
EASTERN BECKHAM...GREER...NORTHERN KIOWA AND WASHITA
INCLUDING THE FOLLOWING LOCATIONS
ARAPAHO...BESSIE...BURNS FLAT...CANUTE...CARTER...CLINTON
...CLOUD CHIEF...CORDELL...CORN...DILL CITY...ELK CITY...
FOSS...FOSS RESEVIOR...GOTEBO...GRANITE...HOBART...LONE
WOLF...LUGERT...MANGUM...ROCKY...SAYRE...SENTINEL AND
WILLOW
SEVERAL THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE OVER THE AREA FROM
MANGUM TO HOBART AND FROM ELK CITY TO CLINTON. SEVERAL LOCATIONS HAVE
RECEIVED OVER 5 INCHES OF RAIN. MORE THUNDERSTORMS ARE ENTERING WESTERN
OKLAHOMA FROM THE PANHANDLE...WHICH WILL PRODUCE ANOTHER 1 TO 2 INCHES
OF RAIN. THIS WILL WORSEN THE RUNOFF PROBLEMS INTO THE EARLY MORNING
HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREASF SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
CHURCHILLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 8:26 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 10, 8:26 PM CDT, 1 hour 34 minutes before
FPUS3 KOKC 110126 COR AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 826 PM CDT SUN AUG 10 1997 UPDATED ZONES AT 745 PM TO INCLUDE FLASH FLOOD WATCH TONIGHT FOR WEST AND NORTH CENTRAL OKLAHOMA ZONES. BASIS WAS PREVIOUS HEAVY RAINFALL IN DEFINED FFA...PRESENT RADAR SITUATION WITH SOME TRAINING ECHOES AND CONTINUED OVERNIGHT CONVECTION. ADJUSTED TERMINOLOGY TO ACCOUNT FOR PERIODS OF THUNDERSTORMS OVERNIGHT IN FFA. INCREASED POPS IN SOUTHWEST SET OF ZONES. ADJUSTED WINDS TO REFLECT CURRENT SYNOPTIC SITUATION AND MESONET DATA. TEMPERATURES WERE UNCHANGED. FCSTID = 85 .OKC... OK...FFA TNGT ZNS 004>023..033>036. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:00 PM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Aug 10, 8:10 PM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 3 hr |
| Aug 10, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Aug 10, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 42 min |
| Aug 10, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 53 min |
| Aug 11, 1:50 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.